I have been having muscle weakness and twitching since April 2009. I have had nerve conduction studies, EMG's, MRI's and lots of blood work done. Recently I had a Acethylcholine Receptors Antibody test done which I tested positive for the modulating antibodies only. Since it is common for false positives, my neurologist had a RNS test ran which was inconclusive. Apparently, I am going to be scheduled again for another RNS test. Since I have weakness from the moment I get out of bed (it does get worse as I do more), twitching all the time in each muscle group and muscle cramping (from over exertion); these are not common symptoms of Myasthenia Gravis. Is it really possible that this is something I could have? Will I get better with Mestinon therapy? I have been getting pushed from doctor to doctor that I just don't believe that they might have the answers finally.
I forgot to mention previously that my muscles often ache, even from just standing. I feel like I am just falling apart lately. I had another RNS study done today and when the test appeared to be abnormal, the doctor said that there was no way possible because my regular nerve conduction study was normal. He said that the latency couldn't drop and that the machine must have been messed up. So now, I have no idea again what is wrong with me and I just want to get better.
Thank you for your question. Although without being able to examine you I can not offer you the specific advice on diagnosis and treatment that you need, but I would try to provide you some relevant information about your health concern.
The most common symptom of Myasthenia Gravis (MG) is progressive muscle weakness that gets worse with your exercises & activities. That’s why you may feel well in the morning, but as the day goes on or you start activities you may fell tired. In many patients, rest improves the muscle strength so the condition. In addition, muscle atrophy (shrinking) may appear in some patients with severe weakness if they have MG for many years. Although Mestinon (Pyridostigmine) that is usually prescribed to treat the symptoms, but may be associated with side effects like muscle spasms, twitching of the muscles, and cramps. If you suffer continuous cramps and muscle weakness, please arrange an appointment with a neurologist right away who will evaluate the possibilities here and can provide you an appropriate treatment. Hope this information proves helpful to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.